Call for Paper - March 2023 Edition
IJCA solicits original research papers for the March 2023 Edition. Last date of manuscript submission is February 20, 2023. Read More

Quartic B-Spline Collocation Method for Fifth Order Boundary Value Problems

Print
PDF
International Journal of Computer Applications
© 2012 by IJCA Journal
Volume 43 - Number 13
Year of Publication: 2012
Authors:
K. N. S. Kasi Viswanadham
Y. Showri Raju
10.5120/6160-8566

Kasi K N S Viswanadham and Showri Y Raju. Article: Quartic B-Spline Collocation Method for Fifth Order Boundary Value Problems. International Journal of Computer Applications 43(13):1-6, April 2012. Full text available. BibTeX

@article{key:article,
	author = {K. N. S. Kasi Viswanadham and Y. Showri Raju},
	title = {Article: Quartic B-Spline Collocation Method for Fifth Order Boundary Value Problems},
	journal = {International Journal of Computer Applications},
	year = {2012},
	volume = {43},
	number = {13},
	pages = {1-6},
	month = {April},
	note = {Full text available}
}

Abstract

A finite element method involving collocation method with quartic B-splines as basis functions have been developed to solve fifth order boundary value problems. The fifth order and fourth order derivatives for the dependent variable are approximated by the central differences of third order derivatives. The basis functions are redefined into a new set of basis functions which in number match with the number of collocated points selected in the space variable domain. The proposed method is tested on four linear and two non-linear boundary value problems. The solution of a non-linear boundary value problem has been obtained as the limit of a sequence of solutions of linear boundary value problems generated by quasilinearization technique. Numerical results obtained by the present method are in good agreement with the exact solutions available in the literature.

References

  • Davies. A. R, Karageorghis. A, Phillips. T. N. "Spectral Galerkin methods for the primary two point boundary-value problems in modelling viscoelastic flows". Internat. J. Numer. Methods Engrg. 16 (1988): 647-662.
  • Karageoghis. A, Phillips. T. N, Davies. A. R. "Spectral collocation methods for the primary two-point boundary-value problems in modelling viscoelastic flows". Internat. J. Numer. Methods Engg. 26 (1998): 805-813.
  • Agarwal. R. P, 1986, Boundary Value Problems for Higher Order Differential Equations, World Scientific, Singapore.
  • Caglar. H. N, Caglar. S. H, Twizell. E. H. "The numerical solution of fifth order boundary-value problems with sixth degree B-spline functions". Appl. Math. Lett. 12 (1999): 25-30.
  • Siddiqi. S. S, Akram. G. "Sextic Spline Solution of fifth order boundary value problems". Applied Mathematics Letters 20 (2007): 591-597.
  • Lamini. A, Mraoui. H, Sbibih. D, Tijini. A. "Sextic Spline Solution of fifth order boundary value problems". Mathematics and Computers in Simulation 77(2008): 237-246.
  • Khan. M. S. Finite-difference solutions of fifth-order boundary-value problems, Ph. D. Thesis, England, Brunel University, 1994.
  • Wazwaz. A. M. "The numerical solution of fifth-order boundary value problems by the decomposition method". J. Comput. Appl. Math. 136(2001) : 259-270.
  • Khan. M. A, Siraj-ul-Islam. I. A, Tirmizi. E. H, Twizell. S. Ashraf. "A class of methods based on non-polynomial sextic spline functions for the solution of a special fifth-order boundary-value problems". J. Math. Anal. Appl. 321(2006) : 651-660.
  • El-Gamel. M. "Sinc and the numerical solution of fifth-order boundary value problems". Appl. Math. Comput. 187(2007): 1417-1433.
  • Noor. M. A, Mohyud-Din. S. T. "An effcient algorithm for solving fifth order boundary value problems". Math. Comput. Modelling. 45(2007): 954-964.
  • Kasi Viswanadham. K. N. S. , Murali Krishna. P, Prabhakara Rao. C. "Numerical Solution of Fifth Order Boundary Value Problems by Collocation Method with Sixth Order B-splines". Internatinal Journal of Applied Science and Engineering, 8(2010): 119-125.
  • Kasi Viswanadham. K. N. S. , Murali Krishna. P. "Quintic B-splines Galerkin Method for Fifth Order Boundary Value Problems". ARPN Journal of Engineering and Applied Sciences, 5(2010): 74-77.
  • Fyfe. D. J. "Linear dependence relations connecting equal interval Nth degree splines and their derivatives". J. Inst. Math. Appl. 7(1971): 398-406.
  • Zhao-ChunWu. "Approximate analytical solutions of fifth-order boundary value problems by the variational iteration method". Computers and Mathematics with Applications 58 (2009): 2514-2517.
  • Juan Zhang. "The numerical solution of fifth-order boundary value problems by the variational iteration method". Computers and Mathematics with Applications 58 (2009): 2347-2350.
  • Bellman. R. E, Kalaba R. E. , 1965, Qusilinearization and Nonlinear Boundary value problems. American Elsevier, New York.
  • Reddy. J. N. , 2005, An introduction to the Finite Element Method, Tata Mc-GrawHill Publishing Company Limited, 3rd Edition, New Delhi.
  • Prenter. P. M. , 1989, Splines and Variational Methods, John-Wiley and Sons, New York.
  • Carl de Boor, 1978, A Practical Guide to Splines, Springer-Verlag.
  • Schoenberg. I. J. , 1966, On Spline Functions, MRC Report 625, University of Wisconsin.
  • Hussin & Kilicman. "The use of Adomian decomposition method for solving Nonlinear Higher-Order Boundary Value Problems''. Mathematical Problems in Engineering, Article ID 724927, (2011) 19 pages.